The Food and Drug Administration (FDA) has issued a Class I recall of the drug Digitek® after reports of serious adverse reactions and digitalis toxicity in some users. Digitek® is used to treat congestive heart failure and atrial fibrillation/atrial flutter, which are types of fast heartbeats.
Digitek® was subject to a nationwide recall on April 25, 2008. The recall applied to all oral strength tablets of Digitek®. The recall was due to Digitek® tablets containing twice the approved level of active ingredient, which led to heart patients getting huge doses of a potentially lethal drug (1). Class I recalls only occur when there is a reasonable probability that use or exposure of the product will cause adverse health consequences or death.
Another recall was issued in May 2009 due to the tablets varying in size and strength. The FDA cited possible renal failure and cardiac events associated with use of Digitek.
As the result of apparent manufacturing mistakes, these double-strength tablets were exposing patients to a risk of digalis toxicity. Digitalis toxicity can cause a number of ailments, including severe cardiac impairment and death and results when someone is exposed to an overdose of the active ingredient in Digitek® and other, similar drugs (1).
Actavis Totowa LLC (formerly known as Amide Pharmaceutical Inc.) makes Digitek®. Mylan Pharmaceuticals, Inc. distributes Digitek® under the “Bertek” and “UDL” labels.
If you or someone you know took Digitek® and suffered serious cardiac problems, we want to help. Our law firm is currently investigating these cases and seeking compensation for the victims of Digitek® overdoses. Call us or fill out a free online consultation form so you can tell us what happened.
- “Actavis Totowa (formerly known as Amide Pharmaceutical, Inc.) recalls all lots of Bertek and UDL Laboratories Digitek® (digoxin tablets, USP) as precaution” on 4/25/08. Accessed 4/25/08 via www.fda.gov/oc/po/firmrecalls/actavis04_08.html.